MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, foreign matter was found within the closed package of a roadrunner the firm hydrophilic wire guide by a distributor.The device was not used in a procedure and did not make patient contact.
 
Additional Manufacturer Narrative
Event summary: as reported, foreign matter was found within the closed package of a roadrunner the firm hydrophilic wire guide by a distributor.The device was not used in a procedure and did not make patient contact.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The complainant returned one sealed device to cook for investigation.Upon visual inspection a piece of dark hair was found within the sealed pouch.The hair was free floating within the pouch.A document-based investigation evaluation was performed.One potentially related nonconformance was recorded.All affected devices were reworked.There have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device quality controls procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the limited available information, cook has concluded that a manufacturing and quality control deficiency contributed to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10475798
Report Number1820334-2020-01596
Device Sequence Number14204105
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)230609(10)13224160
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number13224160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1